Alert archive / U.S. Virgin Islands / High Surf Advisories in 2007
High Surf Advisory 1, NWS JSJ
NWS JSJ issued this high surf advisory at Jan 12, 2007, 4:50 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2007, 4:50 PM CST (22:50 UTC)
- Expired
- Jan 13, 2007, 7:36 PM CST
- In force
- 27 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHCA42 TJSJ 122250 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 650 PM AST FRI JAN 12 2007 ...HIGH SURF ADVISORIES IN EFFECT FOR ALL NORTH AND NORTHWEST COASTS... PRZ001-002-005-008-010-012-013-VIZ001-002-130700- /O.NEW.TJSJ.SU.Y.0001.070112T2250Z-070113T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 650 PM AST FRI JAN 12 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...IN EFFECT UNTIL 6 PM AST SATURDAY...FOR THE NORTHWEST AND NORTH COASTS OF ALL LOCAL ISLANDS. LONG PERIOD...NORTHERLY SWELLS HAVE MOVED INTO THE REGIONAL WATERS THIS AFTERNOON...AND HAVE BEGUN TO CREATE VERY ROUGH SURF CONDITIONS ALONG THE NORTH AND NORTHWEST COASTS. THESE LONG PERIOD SWELLS WILL CONTINUED TO PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET AND HIGHER ALONG THE LOCAL REEFS...SHOALS AND BEACHES OF THE LOCAL ISLANDS THIS EVENING THROUGH AT LEAST SATURDAY. A HIGH SURF ADVISORY HAS THEREFORE BEEN ISSUED. THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TOWARD OPEN SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 4:47 AM THIS MORNING AND 3:12 PM MAGENS BAY ST THOMAS: 6:05 AM THIS MORNING STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
3 follow-up statements
000 WHCA42 TJSJ 130718 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 318 AM AST SAT JAN 13 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-132200- /O.CON.TJSJ.SU.Y.0001.000000T0000Z-070113T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 318 AM AST SAT JAN 13 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST LATE THIS AFTERNOON FOR THE NORTHWEST THROUGH NORTH COASTS OF PUERTO RICO... CULEBRA AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS. LONG PERIOD...NORTH SWELLS MOVED INTO THE REGIONAL WATERS FRIDAY AFTERNOON AND EVENING AND HAVE CONTINUED EARLY THIS SATURDAY MORNING...CREATING VERY ROUGH SURF CONDITIONS ALONG THE NORTHWEST THROUGH NORTH COASTS OF ALL OF THE LOCAL ISLANDS. THESE LONG PERIOD SWELLS WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF 8 TO 12 FEET AND HIGHER ALONG THE LOCAL REEFS...SHOALS AND BEACHES OF THE LOCAL ISLANDS THROUGH AT LEAST LATE THIS SATURDAY AFTERNOON. THEREFORE...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM. THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TOWARD OPEN SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN AFLOAT... GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 4:47 AM THIS MORNING AND 3:12 PM THIS AFTERNOON MAGENS BAY ST THOMAS: 6:05 AM THIS MORNING PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ BCS
000 WHCA42 TJSJ 132152 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 552 PM AST SAT JAN 13 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-140200- /O.EXT.TJSJ.SU.Y.0001.000000T0000Z-070114T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 552 PM AST SAT JAN 13 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM AST THIS EVENING... LONG PERIOD...NORTH SWELLS WILL CONTINUE TO MOVE INTO THE REGIONAL WATERS THIS EVENING...CREATING ROUGH SURF CONDITIONS ALONG THE NORTHWEST THROUGH NORTH COASTS OF ALL OF THE LOCAL ISLANDS. THESE LONG PERIOD SWELLS WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF AROUND 8 TO 12 FEET ALONG THE LOCAL REEFS...SHOALS AND BEACHES OF THE LOCAL ISLANDS THROUGH THIS EVENING. THEREFORE...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM. THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TOWARD OPEN SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN AFLOAT... GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: OCCURRED AT 3:12 PM THIS AFTERNOON MAGENS BAY ST THOMAS: 6:05 AM THIS MORNING PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 140136 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 936 PM AST SAT JAN 13 2007 ...THE HIGH SURF ADVISORY ISSUED EARLIER HAS BEEN CANCELED... PRZ001-002-005-008-010-012-013-VIZ001-002-140245- /O.CAN.TJSJ.SU.Y.0001.000000T0000Z-070114T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 936 PM AST SAT JAN 13 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE HIGH SURF ADVISORY. SOME MARINE REPORTS INDICATED A DECREASE IN THE LONG PERIOD SWELLS OCCURRING OVER THE NORTHWEST TO EAST FACING COASTS OF ALL ISLANDS. FOR THAT REASON THE HIGH SURF ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 12, 2:03 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 12, 2:03 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 403 PM AST FRI JAN 12 2007 .DISCUSSION...A DISSIPATING FRONTAL BOUNDARY ACROSS THE NORTH CENTRAL ATLANTIC THIS AFTERNOON...WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE WEEKEND. ASSOCIATED LOW LEVEL MOISTURE WILL BEGGING TO AFFECT THE LOCAL ISLANDS THIS EVENING AS SHOWERS MOVE INLAND FROM THE NE. SOME OF THESE SHOWERS COULD BE HEAVY AT TIMES AS THEY APPROACH THE NORTHERN COAST OF PUERTO RICO. ISOLATED THUNDERSTORMS MAY BE POSSIBLE ACROSS THAT AREA AND AS WELL OVER THE ATLANTIC WATERS AS AN UPPER TROUGH LOCATED ACROSS THE EASTERN PART OF THE DOMINICAN REPUBLIC MOVE OVER THE LOCAL AREA THIS EVENING THROUGH SATURDAY. FOR SATURDAY AFTERNOON...ABUNDANT LOW LEVEL MOISTURE WILL REAPPEAR ACROSS THE AREA...WHICH COULD PRODUCE SCATTERED TO NUMEROUS SHOWERS OUT WEST...WITH ISOLATED TO SCATTERED SHOWERS AFFECTING THE EASTERN PART OF THE ISLAND...INCLUDING CULEBRA AND VIEQUES. THINGS SHOULD BEGGING TO GET BETTER FOR SATURDAY EVENING INTO SUNDAY MORNING AS MOISTURE DECREASES OVER THE LOCAL REGION. MARINE CONDITIONS...MODERATE NORTHERLY SWELLS ARE EXPECTED TO INCREASE IN THE REGIONAL WATERS TONIGHT...AND COMBINE WITH INCREASING NORTHEASTERLY WINDS AND BUILDING WIND WAVES...RAISING SEAS TO BETWEEN 7 AND 8 FEET ACROSS THE OFFSHORE ATLANTIC AND LOCAL PASSAGES BY THIS EVENING INTO THE OVERNIGHT HOURS. SMALL CRAFT ADVISORIES ARE NOW IN EFFECT FOR ALL ATLANTIC AND OUTER CARIBBEAN WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION IN PUERTO RICO WESTERN WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 72 82 71 83 / 80 80 40 40 STT 76 82 75 83 / 70 70 40 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 12/17
Hazardous weather outlook, Jan 12, 4:30 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI JAN 12 2007 PRZ001>013-AMZ710>750-131000- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ISOLATED TO SCATTERED SHOWERS WILL OCCUR ACROSS THE LOCAL ISLANDS TODAY AND TONIGHT...MAINLY ALONG THE NORTHERN COAST OF PUERTO RICO THIS MORNING AND THEN OVER THE INTERIOR AND SOUTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON. ALTHOUGH NO FLOODING IS EXPECTED...A COUPLE OF LOCATIONS COULD RECEIVE SOME BRIEF MODERATE TO HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS. HOWEVER...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. ...MARINE CONDITIONS... MARINERS SHOULD EXPECT WINDS OF 13 TO 24 KNOTS AND SEAS OF 3 TO 8 FEET ACROSS THE LOCAL WATERS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE ATLANTIC WATERS AS WELL AS THE WESTERN OFF SHORE CARIBBEAN WATERS. IN ADDITION...SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS THE REMAINDER OF THE LOCAL WATERS. .DAYS TWO THROUGH SEVEN...ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ACROSS THE LOCAL ISLANDS EACH DAY...WITH THE HEAVIEST RAIN AND GREATEST CHANCE FOR FLOODING EXPECTED SATURDAY AFTERNOON. HOWEVER...NO SIGNIFICANT OR WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-131000- 630 AM AST FRI JAN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED PASSING SHOWERS ARE EXPECTED ACROSS THE LOCAL ISLANDS TODAY AND TONIGHT. HOWEVER...NO SIGNIFICANT FLOODING OR OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. ...MARINE CONDITIONS... MARINERS SHOULD EXPECT WINDS OF 13 TO 24 KNOTS AND SEAS OF 3 TO 8 FEET ACROSS THE LOCAL WATERS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE ATLANTIC WATERS AS WELL AS THE WESTERN OFF SHORE CARIBBEAN WATERS. IN ADDITION...SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS THE REMAINDER OF THE LOCAL WATERS. .DAYS TWO THROUGH SEVEN...ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ACROSS THE LOCAL ISLANDS EACH DAY...WITH THE HEAVIEST RAIN AND GREATEST CHANCE FOR FLOODING EXPECTED SATURDAY AFTERNOON. HOWEVER...NO SIGNIFICANT OR WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
Nearby
High Surf Advisories in U.S. Virgin Islands, 2007High Surf Advisories in Puerto Rico, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.